Anxiety Support

Week 1 of lexapro

So I've been taking lexapro a week now. (I'm also on gabapentin for nerves which had been working well til recently) 5mg and the first two days I had energy and felt jittery but ok. The next two days I was so lethargic I couldn't function. The last two days I go from jitters to crashing. I feel crazy. I've had so much panic this week I've been struggling to function. I also have had these weird electric current feelings come over me and some sharp stinging headaches.

Is this normal? Has anyone experienced this? I'm told to just hang in there, but it's been miserable.

I think the worst has been the headaches and the struggling to breathe. I keep trying to take deep breaths but having such a hard time. I had a panic attack laying down last night out trying to sleep. Each night has gotten progressively harder to fall asleep.

Thoughts? Suggestions? Help?

I do see my psychiatrist this week and am praying she actually hears me out. Wondering if this is the right med for me.

1 Reply
oldestnewest

Jbdancer01, for me Lexapro has been heaven sent but since we are all different that's not reassuring you I know. Lexapro does take 4-6 weeks to reach full efficacy and longer if the dose is upped during that time. Right now all the symptoms you are describing are a part of anxiety. The weird electric current and sharp stinging headaches can be coming from the medication taking hold. Know that you have to expect some kind of physical reactions as this chemical from the med is being introduced into your brain.

Only your doctor will know if it's the right med for you by unfortunately going through trial and error but with meds and dosages. It's a finely tuned method which is done for each and every patient. No one size fits all with meds. Talk it over with your psychiatrist this week and let her answer your concerns. Let us know what she says and how you are doing. xx

2 likes
Reply

You may also like...